Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 290, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 3, 2007, 8:22 PM CDT for Kendall County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2007, 8:22 PM CDT (01:22 UTC)
- Expired
- Jul 3, 2007, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Kendall County, TX
The radar
The Austin/San Antonio radar (KEWX), 71 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2035 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 040123
FFWEWX
TXC259-040415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
822 PM CDT TUE JUL 3 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KENDALL COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF BOERNE...
* UNTIL 1115 PM CDT
* AT 816 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING IS
POSSIBLE FROM A THUNDERSTORM MOVING INTO EASTERN KENDALL COUNTY.
RAINFALL RATES WERE ESTIMATED AT 2 INCHES AN HOUR IN THE VICINITY
OF KENDALIA. MOVEMENT WAS WEST AT 10 TO 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARING...
SISTERDALE AND KENDALIA.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
LAT...LON 2980 9891 2975 9874 2982 9857 2995 9844
3011 9858 3012 9889
$$5 follow-up statements
000
WGUS74 KEWX 040139
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
837 PM CDT TUE JUL 3 2007
TXC259-040415-
KENDALL TX-
837 PM CDT TUE JUL 3 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
KENDALL COUNTY...
AT 831 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER KENDALL COUNTY.
RAINFALL RATES WERE ESTIMATED AT 2 INCHES AN HOUR SOUTHWEST OF
KENDALIA ALONG FM 3351. MOVEMENT WAS WEST AT 10 TO 15 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SISTERDALE
AND KENDALIA.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2980 9891 2975 9874 2982 9857 2995 9844
3011 9858 3012 9889
$$000
WGUS74 KEWX 040212
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
911 PM CDT TUE JUL 3 2007
TXC259-040415-
KENDALL TX-
911 PM CDT TUE JUL 3 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
KENDALL COUNTY...
AT 905 PM CDT...HEAVY RAINFALL HAS ENDED ACROSS KENDALL COUNTY. HOWEVER
LIGHT TO MODERATE RAIN CONTINUES ACROSS THE COUNTY AND RUNOFF FROM
EARLIER RAINS MAY STILL CAUSE FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARING...
SISTERDALE AND KENDALIA.
LAT...LON 2980 9891 2975 9874 2982 9857 2995 9844
3011 9858 3012 9889
$$000
WGUS74 KEWX 040258
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
957 PM CDT TUE JUL 3 2007
TXC259-040415-
KENDALL TX-
957 PM CDT TUE JUL 3 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
KENDALL COUNTY...
AT 947 PM CDT...LIGHT TO MODERATE RAINS CONTINUED ACROSS THE NORTHERN
HALF OF KENDALL COUNTY. RUNOFF FROM EARLIER HEAVY RAINS MAY STILL
PRODUCE FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARING...
SISTERDALE AND KENDALIA.
LAT...LON 2980 9891 2975 9874 2982 9857 2995 9844
3011 9858 3012 9889
$$000
WGUS74 KEWX 040327
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1024 PM CDT TUE JUL 3 2007
TXC259-040415-
KENDALL TX-
1024 PM CDT TUE JUL 3 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
KENDALL COUNTY...
AT 1017 PM CDT...HEAVY RAINFALL HAS ENDED ACROSS THE COUNTY. RUNOFF
FROM EARLIER HEAVY RAINS MAY STILL CAUSE FLASH FLOODING. PERSONS
ALONG CURRY CREEK AND RAWLS CREEK IN EASTERN KENDALL COUNTY SHOULD
REMAIN ALERT FOR RISING WATER.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARING...
SISTERDALE AND KENDALIA
LAT...LON 2980 9891 2975 9874 2982 9857 2995 9844
3011 9858 3012 9889
$$000
WGUS74 KEWX 040416
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1116 PM CDT TUE JUL 3 2007
TXC259-040426-
KENDALL TX-
1116 PM CDT TUE JUL 3 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR KENDALL COUNTY...
THE THREAT OF FLASH FLOODING HAS ENDED ACROSS THE COUNTY.
LAT...LON 2980 9891 2975 9874 2982 9857 2995 9844
3011 9858 3012 9889
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 6:29 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 3, 6:29 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 629 PM CDT TUE JUL 3 2007 .AVIATION... THIS EVENING AN UPPER LEVEL LOW PRESSURE SYSTEM WAS CENTERED OVER THE TEXAS HILL COUNTRY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS SYSTEM WERE CONCENTRATED ALONG AND WEST OF THE I-35 CORRIDOR. CONVECTION WILL LESSEN IN INTENSITY AND COVERAGE THIS EVENING. THIS CONVECTION WILL CONTINUE TO IMPACT THE I-35 CORRIDOR TERMINALS THRU 02Z. IFR CONDITIONS WILL ACCOMPANY THE SHOWERS AND THUNDERSTORMS. ONCE AGAIN MVFR CIGS WILL DEVELOP AROUND 04Z LOWERING TO IFR AFTER 06Z. CIGS WEDNESDAY MORNING WILL IMPROVE TO MVFR AFTER 15Z. THE UPPER LEVEL LOW PRESSURE SYSTEM WILL REMAIN OVER THE REGION ON WEDNESDAY. SCATTERED SHOWERS WILL DEVELOP IN THE MORNING HOURS WITH SCATTERED TO NUMEROUS THUNDERSTORMS LIKELY IN THE AFTERNOON. SFC WINDS WILL BE LIGHT EASTERLY OVERNIGHT...AND EAST AROUND 10 KTS DURING THE DAY ON WEDNESDAY. WIND GUSTS OF 25 KTS WILL BE POSSIBLE IN AND NEAR THUNDERSTORMS WEDNESDAY AFTERNOON. && .PREV DISCUSSION... /ISSUED 307 PM CDT TUE JUL 3 2007/ DISCUSSION...FLASH FLOOD WATCH EXTENDED UNTIL 6 PM CDT WEDNESDAY. MODELS MIGRATE THE SEMI-TROPICAL UPPER LOW SOUTH ACROSS WESTERN PORTIONS OF SOUTH CENTRAL TEXAS TONIGHT AND IT WILL LIKELY STALL ALONG THE LOWER RIO GRANDE PLAINS AREA WEDNESDAY INTO WEDNESDAY NIGHT. OUR SOUTHWEST COUNTY WARNING AREA (CWA) WILL BE IN CLOSE PROXIMITY TO THE UPPER LOW AS IT STALLS, THUS HEAVY RAINS MAY DEVELOP LATE TONIGHT ACROSS THE SOUTHWEST CWA UNDER THE UPPER LOW. IN ADDITION..A SECONDARY MAXIMA OF HEAVY RAINS WILL LIKELY DEVELOP OVERNIGHT AND INTO THE DAY WEDNESDAY AS THE LOW LEVEL JET REFORMS OVER THE EASTERN THIRD OF THE CWA AND THEN ENCOUNTERS LIFT ALONG THE ESCARPMENT. GENERAL WIDESPREAD 1 TO 3 INCH AMOUNTS CAN BE EXPECTED WITH LOCALIZED TOTALS UP TO 8 INCHES THROUGH WEDNESDAY. ANOTHER BOUT OF EXCESSIVE RAINS MAY OCCUR TOMORROW NIGHT OVER OUR SOUTHWEST CWA AS THE LOWS MEANDERS SLOWLY NORTHWARD. THE RAINS WILL LESSEN (IN AREAL COVERAGE) FINALLY LATE THURSDAY INTO FRIDAY AS THE LOW MOVES NORTHWEST OF THE CWA AROUND A BUILDING BERMUDA RIDGE TO THE EAST. WIDELY SCATTERED MAINLY DIURNAL SHOWERS AND THUNDERSTORMS ARE FORECAST THIS WEEKEND INTO EARLY NEXT WEEK WITH MOIST GROUND CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 81 73 85 74 / 80 80 70 50 40 AUSTIN BERGSTROM INTL AIRPORT 71 82 72 86 73 / 80 80 70 50 40 DEL RIO INTL AIRPORT 74 89 75 88 73 / 60 60 70 60 60 SAN ANTONIO INTL AIRPORT 72 86 73 85 74 / 80 80 80 50 40 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 11/13
Hazardous weather outlook, Jul 3, 2:59 PM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 259 PM CDT TUE JUL 3 2007 TXZ171>173-183>194-202>209-217>225-228-042000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 259 PM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTH TEXAS MOVING SOUTHWESTWARD WILL COMBINE WITH A VERY MOIST UNSTABLE AIRMASS OVER THE AREA TO RESULT IN A POTENTIAL FOR EXCESSIVE RAINFALL. THERE WILL CONTINUE TO BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE WILL CONTINUE TO BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND FLASH FLOODING THROUGH AT LEAST THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THURSDAY.
In the hours before
Local storm report, Jul 3, 5:24 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
524 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HEAVY RAIN 13 W HUNT 30.07N 99.55W
07/03/2007 M1.83 INCH KERR TX UTILITY COMPANY
1 HOUR RAINFALL TOTAL FROM GBRA RAIN GAUGE AT HWY 83 AND
LOVE RANCH.
&&
WRLocal storm report, Jul 3, 5:28 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
528 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HEAVY RAIN 18 NE HARPER 30.48N 99.04W
07/03/2007 M0.00 INCH GILLESPIE TX UTILITY COMPANY
1 HOUR RAINFALL TOTAL FROM LCRA RAIN GAUGE 4 MILES NORTH
OF DOSS.
&&
WRLocal storm report, Jul 3, 5:30 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
530 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HEAVY RAIN 18 NE HARPER 30.48N 99.04W
07/03/2007 M1.29 INCH GILLESPIE TX UTILITY COMPANY
1 HOUR RAINFALL TOTAL FROM LCRA RAIN GAUGE 4 MILES NORTH
OF DOSS.
&&
WRLocal storm report, Jul 3, 5:33 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
533 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM FLASH FLOOD HONDO 29.36N 99.16W
07/03/2007 MEDINA TX EMERGENCY MNGR
UP TO 3 FEET OF WATER COVERING SOME ROADWAYS.
&&
WRLocal storm report, Jul 3, 6:36 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
636 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HEAVY RAIN 14 ESE MARBLE FALLS 30.50N 98.05W
07/03/2007 M1.34 INCH TRAVIS TX UTILITY COMPANY
1 HOUR RAINFALL TOTAL FROM LCRA RAIN GAUGE 14 MILES EAST
SOUTHEAST OF MARBLE FALLS.
0508 PM HEAVY RAIN N JOHNSON CITY 30.27N 98.41W
07/03/2007 M1.50 INCH BLANCO TX UTILITY COMPANY
1 HOUR RAINFALL TOTAL FROM LCRA RAIN GAUGE .5 MILE NORTH
OF JOHNSON CITY.
&&
WRLocal storm report, Jul 3, 6:49 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
649 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HEAVY RAIN N JOHNSON CITY 30.27N 98.41W
07/03/2007 M2.13 INCH BLANCO TX UTILITY COMPANY
1 HOUR RAINFALL TOTAL FROM LCRA RAIN GAUGE .5 MILE NORTH
OF JOHNSON CITY.
0643 PM HEAVY RAIN 4 E JOHNSON CITY 30.27N 98.34W
07/03/2007 M1.37 INCH BLANCO TX UTILITY COMPANY
1 HOUR RAINFALL TOTAL FROM LCRA RAIN GAUGE 4 MILES EAST
OF JOHNSON CITY AT MILLER CREEK.
&&
WRThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:50 PM CDT | Flash Flood Warning | EWX | Comal | 3 hr |
| Jul 3, 7:50 PM CDT | Flash Flood Warning | EWX | Comal | 3 hr |
| Jul 4, 6:56 AM CDT | Flash Flood Warning | EWX | Atascosa, DeWitt, Karnes, Lavaca | 6 hr |
| Jul 4, 6:56 AM CDT | Flash Flood Warning | EWX | Atascosa, DeWitt, Frio, Karnes, Lavaca | 6 hr |
| Jul 4, 7:57 AM CDT | Flash Flood Warning | EWX | Wilson | 6 hr |
| Jul 4, 8:11 AM CDT | Flash Flood Warning | EWX | Gonzales | 6 hr |
| Jul 4, 8:51 AM CDT | Flash Flood Warning | EWX | Guadalupe | 6 hr |
| Jul 4, 9:58 AM CDT | Flash Flood Warning | EWX | Bexar | 4 hr |
| Jul 4, 10:59 AM CDT | Flash Flood Warning | EWX | Comal, Hays | 6 hr |
| Jul 4, 12:52 PM CDT | Flash Flood Warning | EWX | DeWitt, Karnes, Lavaca | 6 hr |
| Jul 4, 12:56 PM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, DeWitt, Frio, Karnes | 2 hr |
| Jul 4, 1:33 PM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| Jul 4, 1:54 PM CDT | Flash Flood Warning | EWX | Bexar | 66 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.